Posted by SalArmy4me on February 21, 2001, at 14:04:44
In reply to Re: Solutions to Sedation? » SalArmy4me, posted by Kingfish on February 21, 2001, at 11:14:47
Here is the truth about Lamictal:
The fears over Lamictal (lamotrigine) rashes are unfounded. The chance of having a mild to moderate rash are 3%--according to clinical trials. But clinical trials done years ago do not necessarily predict the incidence of side-effects now. Besides, most of these rashes were due to taking a combination of Valproate and Lamictal, and they resolve without hospital stays. I believe that the chance of a seizure from Wellbutrin is much higher, and the chance of a hypertensive crisis with phenelzine is a little higher.
The chance of having a severe rash leading to hospitalization is reported as 0.3%. With those odds, it is easier to get hit by
lightening than it is to have a Lamictal rash. Point in case: You never hear in the paper about someone severely harmed
I have taken Lamictal for one year with a moderate benefit and absolutely no side-effects. I believe that Lamictal will replace Lithium as the drug of choice in bipolar disorder in 10 years, due to its prominent antidepressant effect and benign side-effect profile.